Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
Avatar universal

Will Nuvigil help with Bipolar Symptoms

I have been diagnosed with bipolar and have been prescribed Seroquel and Lexapro.  They both have worked and have brought my symptoms under control, but with a lot of side effects.  I have an incredible hunger for sweets every day and have had much weight gain.  I am too sluggish and tired to work out at the gym or even walk around the block.  This has aggravated by sleep apnea which I was recently diagnosed with.  Even with the cpap machine, I am just so fatigued and out of it and sometimes dangerously so.
The Nuvigil I take for apnea has been helpful in keeping me alert, but its a losing battle while taking Lexapro.  My doctor suggested cutting the Lexapro in half, from 10mg to 5.  I did this, starting 2 days ago. I already have more energy but I have no idea if my depression or anxiety will return and if so how strongly.  
Does anyone know if Nuvigil and Seroquel will be a good combination?  Although I want to get my concentration and energy back, I don't want to get my bipolar symptoms back.

3 Responses
212753 tn?1275076711
Get your thyroid checked. A high percnetage of bi polars devlepe thyroid problems and a wonkey thyroid will mimic bi polar.

Love Venora
1565420 tn?1304576148
Hi gp.   I hate to break this to you.  But, for one, Lexapro is a SSRI.  SSRI's can cause mania in a bi polar person.  My doc has just recently told me this.  She told me they use it sometimes to check and see if you become manic to diagnose bi polar.  It looks like extreme jitters and anxiety and constant energy and insomnia when you are on it and manic. So, you'll probably want another anti depressant like wellbutrin or something because it may be contributing to the bi polar at least the mania side of it.  
I don't know anything about Nuvigil. I'm sorry.  I wish I did.
And, I know what you mean about the Seroquel.  It makes you super drowsy during the day and makes you gain weight.  I think most of the bp medicines do . Maybe if you change your anti-depressant...you could take a lower dose of Seroquel or try another Bi Polar med.  
Good luck!
Avatar universal
I tried seroquel first too but it just made me feel like I was in a daze and very sleepy the wile day. It did help with my insomnia tho. I stopped it because i could barley function at work. And sometimes I would get startled by the slightest things. And the side effects of the other meds i did not like either. So i refuse to take any for now. But I miss being able to sleep. It's mainly because my mind is constantly thinking about random stuff. Or about just ending it. But sometimes I write the things I'm thinking about and it helps me sleep. I think it's becausee it's on paper so it's out of my head. What I'm trying to tell you basicially is that there are options other than meds that are not going to make you feel like a zombei all day that you can try. I hope you fin something that works for you. And that any of this makes sence.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.